Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 57, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 14, 2020, 4:14 PM CDT for Clark County, Wisconsin. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2020, 4:14 PM CDT (21:14 UTC)
- Expired
- Jul 14, 2020, 5:15 PM CDT
- In force
- 61 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Clark County, WI
The radar
The La Crosse radar (KARX), 122 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 4:11 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1299 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
173 WUUS53 KARX 142114 SVRARX WIC019-142215- /O.NEW.KARX.SV.W.0057.200714T2114Z-200714T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service La Crosse WI 414 PM CDT Tue Jul 14 2020 The National Weather Service in La Crosse has issued a * Severe Thunderstorm Warning for... Central Clark County in central Wisconsin... * Until 515 PM CDT. * At 413 PM CDT, severe thunderstorms were located along a line extending from near Stanley to 6 miles northeast of Augusta to Osseo, moving east at 50 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Severe thunderstorms will be near... Owen around 435 PM CDT. Greenwood around 450 PM CDT. Loyal around 455 PM CDT. Abbotsford around 500 PM CDT. Other locations impacted by these severe thunderstorms include County K And Capital Road, Chili, Hog Corners, Mead Lake, Highway 73 And 98, Atwood and Tioga. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4499 9032 4463 9032 4460 9092 4489 9092 TIME...MOT...LOC 2113Z 253DEG 44KT 4490 9093 4476 9105 4460 9121 HAIL...0.75IN WIND...60MPH $$ CA
3 follow-up statements
246 WWUS53 KARX 142123 SVSARX Severe Weather Statement National Weather Service La Crosse WI 423 PM CDT Tue Jul 14 2020 WIC019-142215- /O.CON.KARX.SV.W.0057.000000T0000Z-200714T2215Z/ Clark WI- 423 PM CDT Tue Jul 14 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR CENTRAL CLARK COUNTY... At 423 PM CDT, severe thunderstorms were located along a line extending from near Thorp to 12 miles south of Stanley to near Price, moving east at 50 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. These severe storms will be near... Owen around 435 PM CDT. Greenwood around 455 PM CDT. Abbotsford and Loyal around 500 PM CDT. Other locations impacted by these severe thunderstorms include County K And Capital Road, Chili, Hog Corners, Mead Lake, Highway 73 And 98, Atwood and Tioga. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain alert for a possible tornado! Tornadoes can develop quickly from severe thunderstorms. If you spot a tornado go at once into the basement or small central room in a sturdy structure. For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with these storms, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4499 9032 4463 9032 4460 9092 4489 9092 TIME...MOT...LOC 2123Z 253DEG 44KT 4493 9080 4479 9092 4463 9108 TORNADO...POSSIBLE HAIL...0.75IN WIND...60MPH $$ CA
565
WWUS53 KARX 142144
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
444 PM CDT Tue Jul 14 2020
WIC019-142215-
/O.CON.KARX.SV.W.0057.000000T0000Z-200714T2215Z/
Clark WI-
444 PM CDT Tue Jul 14 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR CENTRAL CLARK COUNTY...
At 443 PM CDT, severe thunderstorms were located along a line
extending from near Owen to Greenwood to 6 miles east of Fairchild,
moving east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Public. This storm has a history of producing damage to
trees in Augusta.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Loyal and Owen around 450 PM CDT.
Abbotsford around 505 PM CDT.
Other locations impacted by these severe thunderstorms include County
K And Capital Road, Chili, Hog Corners, Mead Lake, Highway 73 And 98,
Atwood and Tioga.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4499 9032 4463 9032 4460 9092 4479 9092
4482 9075 4493 9067
TIME...MOT...LOC 2143Z 262DEG 38KT 4491 9057 4477 9061 4461 9083
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
CA218 WWUS53 KARX 142204 SVSARX Severe Weather Statement National Weather Service La Crosse WI 504 PM CDT Tue Jul 14 2020 WIC019-142215- /O.CON.KARX.SV.W.0057.000000T0000Z-200714T2215Z/ Clark WI- 504 PM CDT Tue Jul 14 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR CENTRAL CLARK COUNTY... At 503 PM CDT, severe thunderstorms were located along a line extending from near Abbotsford to near Colby to near Loyal, moving east at 50 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Public. This storm has a history of producing tree damage. IMPACT...Expect damage to roofs, siding, and trees. These severe thunderstorms will remain over mainly rural areas of central Clark County, including the following locations... County K And Capital Road, Chili, Hog Corners, Highway 73 And 98, Tioga, Christie and Veefkind. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with these storms, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4494 9032 4463 9032 4460 9092 4468 9092 TIME...MOT...LOC 2203Z 253DEG 44KT 4498 9024 4484 9029 4468 9051 HAIL...0.75IN WIND...60MPH $$ CA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:38 PM CDT, 36 minutes earlier.
Area forecast discussion, Jul 14, 3:38 PM CDT, 36 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 338 PM CDT Tue Jul 14 2020 .SHORT TERM...(This evening through Wednesday) Issued at 338 PM CDT Tue Jul 14 2020 Main forecast concerns are on severe thunderstorm potential late this afternoon into this evening. We are watching locations across northeast Iowa and southeast Minnesota for thunderstorm development this afternoon. The atmosphere has been slow to destabilize this afternoon thanks to the cloud cover. However, there is about a 2 county wide corridor ahead of the cold front where storms are expected to initiate. Shear profiles suggest a few supercell structures are possible early, with 0-6 km bulk shear values of 40-50 kts in areas northwest of a Charles City Iowa to Medford Wisconsin line, then we should see storms form into clusters or possibly linear structures. 0-3 km line normal bulk shear values will be in the 30 to 35 kt range so cannot rule out a brief QLCS tornado if storms go more into a linear mode. Overall the main threats from the storms are damaging winds and possibly large hail. A brief tornado cannot be ruled out. Heavy rain is another concern with the storms with the potential for flash flooding concerns if storms repeat over areas. The 850 mb moisture transport veers pretty quickly this evening but a component of it looks to impact the front to keep storms going over northeast Iowa and far southwest Wisconsin which could lead to an increased threat for heavy rainfall with repeated storms. Will be watching this closely. .LONG TERM...(Wednesday night through Tuesday) Issued at 338 PM CDT Tue Jul 14 2020 We should see some dry time Wednesday night through Thursday night with high pressure in control. Focus then turns to very warm and humid conditions going into next weekend with chances for showers and thunderstorms. Heat index values look to climb to around 100 Saturday afternoon across much of the area. Areas near and south of Interstate 90 could see heat index values climb into the upper 90s Sunday afternoon. Will be watching this closely as a heat advisory may be needed for Saturday. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1251 PM CDT Tue Jul 14 2020 Main taf concerns are periodic showers/storms at both taf sites this afternoon into this evening. A cold front extending from northwest Wisconsin into western Iowa will track across the area this afternoon into tonight. Showers/storms will continue to develop along and ahead of the cold front. Limited instability across the area will reduce the coverage of the storms. However...storms are expected late this afternoon into this evening at both taf sites. The storms will be capable to be severe with hail and damaging winds. For now...have kept any mention of hail or stronger winds based on the limited coverage of the severity of storms. The cold front will push far enough south tonight and shower/storm chances will diminish at both taf sites. This will allow for VFR conditions at both taf sites...mainly after 06z Wednesday. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Wetenkamp LONG TERM...Wetenkamp AVIATION...DTJ
Hazardous weather outlook, Jul 14, 3:03 PM CDT, 1 hour 11 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 303 PM CDT Tue Jul 14 2020 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-151200- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 303 PM CDT Tue Jul 14 2020 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Late This Afternoon Into Tonight Severe thunderstorms are possible late this afternoon into this evening. The main threats from the storms will be damaging winds, large hail, and heavy rainfall. A brief isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There are additional storms chances through the weekend. It is too early to discern if there would be a severe risk. .SPOTTER INFORMATION STATEMENT... A few spotter groups may be needed late this afternoon into this evening. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Wetenkamp
In the hours before
Local storm report, Jul 14, 1:23 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
123 PM CDT TUE JUL 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 PM FLOOD 3 W WITHEE 44.95N 90.66W
07/14/2020 CLARK WI LAW ENFORCEMENT
WATER REPORTED OVER THE ROADWAY AT COUNTY X
AND COUNTY O. WATER HAS SINCE RECEDED.
&&
JWLocal storm report, Jul 14, 1:25 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
125 PM CDT TUE JUL 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 PM FLASH FLOOD 3 W LONGWOOD 44.89N 90.66W
07/14/2020 CLARK WI LAW ENFORCEMENT
WATER OVER COUNTY O AND COLBY FACTORY ROAD.
&&
JWLocal storm report, Jul 14, 1:29 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
129 PM CDT TUE JUL 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 PM FLASH FLOOD 4 WNW LONGWOOD 44.92N 90.68W
07/14/2020 CLARK WI LAW ENFORCEMENT
WATER OVER THE ROAD AT COUNTY N AND RESEWOOD
AVENUE.
&&
JWLocal storm report, Jul 14, 1:33 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
133 PM CDT TUE JUL 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM FLASH FLOOD 3 W DORCHESTER 45.00N 90.40W
07/14/2020 CLARK WI LAW ENFORCEMENT
WATER OVER THE ROAD AT SANDHILL ROAD AND
COUNTY ROAD A.
&&
JWLocal storm report, Jul 14, 2:03 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
203 PM CDT TUE JUL 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM HEAVY RAIN WITHEE 44.95N 90.60W
07/14/2020 M4.50 INCH CLARK WI PUBLIC
&&
CALocal storm report, Jul 14, 2:06 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
206 PM CDT TUE JUL 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM HEAVY RAIN 1 W MEDFORD 45.14N 90.37W
07/14/2020 M3.10 INCH TAYLOR WI PUBLIC
&&
CAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 9:07 AM CDT | Special Weather Statement | ARX | Clark | 38 min |
| Jul 14, 9:24 AM CDT | Special Weather Statement | ARX | Taylor | 36 min |
| Jul 14, 9:52 AM CDT | Areal Flood Advisory | ARX | Clark | 3 hr |
| Jul 14, 10:17 AM CDT | Special Weather Statement | ARX | Taylor | 43 min |
| Jul 14, 11:01 AM CDT | Flash Flood Warning | ARX | Clark | 3 hr |
| Jul 14, 4:30 PM CDT | Special Weather Statement | ARX | Buffalo, Jackson, Trempealeau | 75 min |
| Jul 14, 5:07 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Jackson | 68 min |
| Jul 14, 5:28 PM CDT | Special Weather Statement | ARX | La Crosse | 77 min |
| Jul 14, 6:20 PM CDT | Special Weather Statement | ARX | Jackson | 85 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.